FDA Warning on Stopping Gilenya

Gilenya, or Fingolimod, is the first approved oral disease modifying drug for MS.
Post Reply
User avatar
NHE
Volunteer Moderator
Posts: 5047
Joined: Sat Nov 20, 2004 3:00 pm
Has thanked: 1 time
Been thanked: 5 times
Contact:

FDA Warning on Stopping Gilenya

Post by NHE » Thu Feb 07, 2019 2:20 am

The FDA has issued a warning regarding that stopping Gilenya may increase MS disease activity to levels worse than when the drug was first started.

FDA warns about severe worsening of multiple sclerosis after stopping the medicine Gilenya (fingolimod)
https://www.fda.gov/Drugs/DrugSafety/ucm626095.htm

The Food and Drug Administration (FDA) is warning that when the multiple sclerosis (MS) medicine Gilenya (fingolimod) is stopped, the disease can become much worse than before the medicine was started or while it was being taken. This MS worsening is rare but can result in permanent disability. As a result, we have added a new warning about this risk to the prescribing information of the Gilenya drug label and patient Medication Guide.

THX1138
Family Elder
Posts: 703
Joined: Tue May 14, 2013 2:00 pm
Has thanked: 1 time
Been thanked: 1 time

Re: FDA Warning on Stopping Gilenya

Post by THX1138 » Thu Feb 07, 2019 11:29 pm

That sounds a lot like the phenomenon known as "rebound effect" which many drugs have.

The drug world is indeed scary and dangerous.

I have read that about 100,000 people a year die from drugs that are properly prescribed and taken as prescribed.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post